Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 24, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 3, 2016, 10:43 PM MDT for El Paso County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2016, 10:43 PM MDT (04:43 UTC)
- Expired
- Nov 4, 2016, 10:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
083 WWUS74 KEPZ 040443 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1043 PM MDT THU NOV 3 2016 ...STRONG WINDS WILL CONTINUE TONIGHT IN WEST EL PASO... .THE COLD FRONT THAT BROUGHT CLOUDS AND MOISTURE TO THE AREA ALSO BROUGHT SOME STRONG WINDS. THESE STRONG WINDS WILL CONTINUE ON THE WESTSIDE OF EL PASO THROUGH THE EARLY MORNING HOURS OF FRIDAY. BY EARLY AFTERNOON ON FRIDAY WINDS WILL STILL BE BREEZY TO WINDY, BUT WILL BE BELOW ADVISORY LEVEL SPEEDS. TXZ418-041245- /O.NEW.KEPZ.WI.Y.0024.161104T0443Z-161104T1600Z/ WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY 1043 PM MDT THU NOV 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT FRIDAY. * TIMING...REST OF TONIGHT THE THE FRIDAY MORNING * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HAZARDOUS ON TRANSMOUNTAIN AND INTERSTATE 10. ALSO THE STRONG WINDS MAY CAUSE TREE LIMB DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
056 WWUS74 KEPZ 041153 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 553 AM MDT FRI NOV 4 2016 ...STRONG WINDS WILL CONTINUE THIS MORNING IN WEST EL PASO... .THE COLD FRONT THAT BROUGHT CLOUDS AND MOISTURE TO THE AREA ALSO BROUGHT SOME STRONG WINDS. THESE STRONG WINDS WILL CONTINUE ON THE WESTSIDE OF EL PASO THROUGH THIS MORNING. BY EARLY AFTERNOON ON FRIDAY WINDS WILL STILL BE BREEZY TO WINDY... BUT WILL BE BELOW ADVISORY LEVEL SPEEDS. TXZ418-041600- /O.CON.KEPZ.WI.Y.0024.000000T0000Z-161104T1600Z/ WESTERN EL PASO COUNTY- INCLUDING THE CITIES OF...DOWNTOWN EL PASO...WEST EL PASO... UPPER VALLEY 553 AM MDT FRI NOV 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING HAZARDOUS ON TRANSMOUNTAIN AND INTERSTATE 10. ALSO THE STRONG WINDS MAY CAUSE TREE LIMB DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 3, 4:32 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Nov 3, 4:32 PM MDT, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 432 PM MDT Thu Nov 3 2016 .SYNOPSIS... Gusty east to southeast winds will continue for southern New Mexico and west Texas today through Friday morning...while upper level low pressure slowly approaches the region from the southwest. This will result in a very active weather pattern for the borderlandtonight through Saturday...with the potential for damaging high winds...large hail...heavy rainfall and flash flooding at a few locations. Highs will remain a few degrees above normal through the start of next week...before falling near normal thereafter...as another cold front moves through Monday night. The front may return slight chances for showers and storms by the middle of next week. && .DISCUSSION... Latest satellite imagery depicts return to a rex blocking pattern across the western states...with vigorous cut off low now centered over southern Arizona and northern Mexico. Circulation around the eastern periphery of this feature...is drawing a healthy plume of sub tropical moisture the region...with weak embedded impulses noted moving up the stream over northern Mexico. Southerly flow continues in the mid levels...with strong east-southeast low level flow noted across the region. At the surface...gusty east to northeast winds continue over New Mexico and west Texas. This implies a veering wind profile with height...which will set the stage for severe weather across the borderland later tonight through Saturday evening. One mitigating factor for widespread storm development at at this time...is the stabilizing effect the advection of widespread cld cover has convective initiation. Stratus and SC is noted west to the Az border and beyond and has shown little sign of dissipation under Nov peak heating. The cut off low will slowly migrate north northeast over central and east ern Az through Friday night...under subtle influence from another trough approaching the west coast this weekend. The low will lift northeast and weaken as an open wave over the four corners Saturday night...moving east into the western high plains Sunday and Monday. Meanwhile...the west coast trough mentioned above...will move through the northern states early next week. This trough will end up redeveloping our low-severe weather maker and allow it retrograde southwest to the western plains mid week. Its approach will send another shot of cool air our way Monday night...with highs falling near normal through mid week. POTENTIAL SEVERE WEATHER IMPACTS TONIGHT: FLOODING OVER NEW MEXICO BOOTHEEL FROM TRAINING STORMS. DAMAGING THUNDERSTORM WINDS AND HAIL IN THIS AREA. An embedded impulse will move northward over southern New Mexico early this evening. Despite 0-6 bulk shears of 50-60 kts...LI's of -5 to -6 and PW's around 0.75" across southern NM/w TX...stabilized ll airmass over most areas except the Bootheel...should mitigate development of widespread convecton reaching severe limits. In that area...training of supercells will lead to the heavier rain amounts expected. Supercells will be of the HP variety. Excelletspeed and directional shear under with good curvature vorticity favors the potential storm rotation. POTENTIAL WORST CASE SEVERE WEATHER IMPACTS FRIDAY: HAIL TO 2 INCHES IN DIAMETER. DAMAGING WIND GUSTS TO 60 MPH OR MORE. FLASH FLOODING. SUPERCELLS SUPPORTIVE OF STRONG TORNADOES. BEST THREAT FOR MOST WIDESPREAD SEVERE WEATHER NOON THROUGH 8 PM. Afternoon heating will allow the western edge of stable ll airmass to retreat eastward...with most high res 12Z solutions placing dryline generally along Rio Grande valley Friday midday. Given very high 0-6 km wind shears to 60 kts to continue...with good directional shear...LI's to -8 and MU capes to 1800 over the area...environment continues to spt strong storms. Convection should focus over the Rio Grande area initially. Activity will slowly migrate east into the Tularosa basin into early Friday evening. PW'S will range from 0.5" northwest Grant county...to over 1.00" over Dona Ana and El Paso counties. SEVERE WEATHER IMPACTS FRIDAY NIGHT: LARGE HAIL. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LONGER REACH FOR DAMAGING STORM OUTFLOWS. SUPERCELLS SUPPORTIVE OF TORNADOES. FOCUS FOR SEVERE STORMS STARTS TO SHIFT EAST INTO TULAROSA BASIN. Despite 0-6 km bulk shears falling to 25-40 kts and LI's stabilizing to -2...lifting low sends a weak impulse over the region between 03 and 07Z. SEVERE WEATHER IMPACTS SATURDAY: LARGE HAIL. FLASH FLOODING. DAMAGING DOWNBURST WINDS. FOCUS IS GENERALLY EAST OF THE RIO GRANDE. LI's climb to -6 to -8...total totals approach 60. 0-6 km shears drop to below 20 kts...as upper low center moves into the 4 corners. However upper trough hangs back over Arizona. This will place us in favorable position for passage of additional weak disturbances aloft. SEVERE WEATHER IMPACTS SATURDAY NIGHT: ISOLATED STORMS EAST OF RIO GRANDE. LARGE HAIL. DOWNBURST WINDS THREAT. Passage of upper level trough is expected Sunday afternoon...providing a continued threat of at least isolated afternoon storms further east of the Rio Grande at that time Conditions improve early next week as relatively drier air moves in from the north...however an approaching upper level low from the northeast will provide us with the potential for showers mid and later next week. && .AVIATION...Valid 04/00Z-05/00Z... P6SM SCT-BKN030-050 BKN080-100 through period with SCT to NMRS SHRA and TSRAGR BKN020-040 expected with wind gusts over 50kts possible. Winds through period will be SE to NE 10-20kts but stronger on western mountain slopes. && .FIRE WEATHER... A cutoff low is currently over the Arizona/Mexico border area and will be moving slowly NNE over the next couple of days. This system will tap mid and upper level moisture from the S-SW and low level moisture from the southeast with temperatures near to slightly below normal. East to southeast winds will continue at 10 to 25 mph by through Friday with some stronger winds on western mountain slopes and west of divide. Scattered to numerous showers and thunderstorms are expected tonight through Saturday with some severe storms with large hail and gusty winds. As this storm system exits late Saturday, warmer and drier conditions are expected for early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 58 75 56 74 / 60 70 70 20 Sierra Blanca 55 70 54 72 / 60 60 50 40 Las Cruces 56 71 53 71 / 70 80 70 20 Alamogordo 55 73 53 73 / 60 70 80 20 Cloudcroft 37 54 39 55 / 80 80 80 40 Truth or Consequences 53 70 49 67 / 80 80 70 20 Silver City 51 66 48 65 / 80 70 30 0 Deming 55 71 49 72 / 70 80 30 10 Lordsburg 53 70 44 71 / 70 50 20 0 West El Paso Metro 61 72 60 73 / 60 70 70 20 Dell City 51 70 49 73 / 70 60 70 40 Fort Hancock 56 76 57 77 / 60 60 50 20 Loma Linda 55 67 56 68 / 60 70 70 20 Fabens 56 73 54 73 / 60 70 70 20 Santa Teresa 57 73 57 73 / 60 80 70 20 White Sands HQ 58 72 59 72 / 70 80 80 20 Jornada Range 53 72 51 71 / 70 80 80 20 Hatch 57 70 54 71 / 70 80 70 20 Columbus 58 73 52 73 / 70 60 30 10 Orogrande 56 72 58 72 / 60 70 80 20 Mayhill 43 60 45 62 / 80 80 80 50 Mescalero 41 61 43 63 / 70 80 80 40 Timberon 41 59 43 60 / 80 70 80 40 Winston 41 61 42 63 / 80 80 50 10 Hillsboro 49 69 47 68 / 80 80 50 20 Spaceport 53 69 52 69 / 80 80 80 20 Lake Roberts 39 65 38 65 / 80 80 30 10 Hurley 49 68 43 68 / 80 70 30 0 Cliff 43 72 39 71 / 80 70 30 0 Mule Creek 40 71 33 68 / 80 60 20 0 Faywood 51 70 47 68 / 80 80 30 10 Animas 50 70 42 73 / 70 40 20 0 Hachita 51 76 44 73 / 70 50 20 0 Antelope Wells 51 67 44 74 / 60 40 20 0 Cloverdale 50 77 45 72 / 50 40 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Wind Advisory until 9 PM MDT this evening for NMZ411. TX...Wind Advisory until 9 PM MDT this evening for TXZ418-420. && 99/22/26
Hazardous weather outlook, Nov 3, 4:40 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 440 AM MDT WED NOV 3 2016 NMZ401>417-TXZ418>424-041230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 440 AM MDT WED NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND DAMAGING WIND GUSTS GREATER THAN 60 MPH. A STRONG TORNADO IS ALSO POSSIBLE. GREATEST STORM THREATS WILL BE FROM LATE AFTERNOON THROUGH TONIGHT. LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES OVER ISOLATED LOCATIONS. THUS FLASH FLOODING MAY OCCUR...MAINLY FROM LATE AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH AND DAMAGING WIND GUSTS GREATER THAN 60 MPH. A STRONG TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALLS ALSO POSSIBLE WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES OVER ISOLATED LOCATIONS. THUS FLASH FLOODING MAY OCCUR. SATURDAY: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH MOST ACTIVITY OCCURRING EAST OF THE RIO GRANDE. SEVERAL STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ALONG WITH BRIEF HEAVY RAINS. SUNDAY AND MONDAY: NO SIGNIFICANT WEATHER WILL OCCUR. TUESDAY AND WEDNESDAY: A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY AROUND MOUNTAIN AREAS. RAINFALL AMOUNTS GENERALLY LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH SATURDAY TO REPORT LARGE HAIL...WIND DAMAGE AND HEAVY RAINFALLS WITH FLASH FLOODING. ROGASH
In the hours before
Special weather statement, Nov 3, 6:39 PM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 639 PM MDT THU NOV 3 2016 NMZ404>406-040130- UPLANDS OF THE BOOTHEEL NM-LOWLANDS OF THE BOOTHEEL NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 639 PM MDT THU NOV 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTHERN GRANT COUNTIES UNTIL 730 PM MDT... AT 638 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PLAYAS...OR 15 MILES SOUTHEAST OF ANIMAS...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINDMILL...PLAYAS AND PLAYAS VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3170 10853 3172 10874 3207 10873 3205 10835 TIME...MOT...LOC 0038Z 190DEG 21KT 3179 10862 LANEY
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 4:58 PM MDT | Special Weather Statement | EPZ | El Paso | 47 min |
| Nov 4, 5:27 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 48 min |
| Nov 4, 5:53 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.